Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A family of semistable elliptic curves with large Tate-Shafarevitch groups


Author: Kenneth Kramer
Journal: Proc. Amer. Math. Soc. 89 (1983), 379-386
MSC: Primary 14K07; Secondary 11G05, 14G25
DOI: https://doi.org/10.1090/S0002-9939-1983-0715850-1
MathSciNet review: 715850
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a family of elliptic curves defined over the rationals $ {\mathbf{Q}}$ such that each curve admits only good or multiplicative reduction and for every integer $ n$ there is a curve whose Tate-Shafarevitch group over $ {\mathbf{Q}}$ has more than $ n$ elements of order 2. Previously known examples of large Tate-Shafarevitch groups were constructed by forcing many places of additive reduction.


References [Enhancements On Off] (What's this?)

  • [1] R. Bölling, Die Ordnung der Schafarewitsch-Tate Gruppe kann beliebig gross werden, Math. Nachr. 67 (1975), 157-179. MR 0384812 (52:5684)
  • [2] A. Brumer and K. Kramer, The rank of elliptic curves, Duke Math. J. (4) 44 (1977), 715-743. MR 0457453 (56:15658)
  • [3] J. W. S. Cassels, Arithmetic on curves of genus 1 (VI). The Tate-Šafarevič group can be arbitrarily large, J. Reine Angew. Math. 214/215 (1964), 65-70. MR 0162800 (29:104)
  • [4] -, Arithmetic on curves of genus 1 (VIII). On conjectures of Birch and Swinnerton-Dyer, J. Reine Angew. Math. 217 (1965), 180-199. MR 0179169 (31:3420)
  • [5] L. J. Mordell, Diophantine equations, Academic Press, London and New York, 1969. MR 0249355 (40:2600)
  • [6] J. T. Tate, The arithmetic of elliptic curves, Invent. Math. 23 (1974), 179-206. MR 0419359 (54:7380)
  • [7] -, Algorithm for determining the type of a singular fiber in an elliptic pencil, Modular Functions of One Variable IV, Lecture Notes in Math., vol. 476, Springer, Berlin and New York, 1975, pp. 33-52. MR 0393039 (52:13850)
  • [8] J. Vélu, Isogénies entre courbes elliptiques, C. R. Acad. Sci. Paris Sér. A 273 (1971), 238-241. MR 0294345 (45:3414)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14K07, 11G05, 14G25

Retrieve articles in all journals with MSC: 14K07, 11G05, 14G25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0715850-1
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society